# SDR 2025FA0000542

- Difficulty date: July 24, 2025
- Submitted: August 11, 2025
- Operation: General aviation
- Make and model: Gippld GA8
- Engine: Lyc IO540K1A5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Part number: AA48109
- Condition: Defective
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TEMPEST OIL FILTER PN AA48109 FOUND DEFECTIVE AT INSPECTION.  NEW OIL FILTER HAS A MANUFACTURING DEFECT.  THE MOUNT THREADS ARE NOT TRUE TO CENTERLINE OF THE FILTER.  THIS IS A SPIN ON OIL FILTER.  IT IS A PMA PART AND MFG. AND SOLD IN THE USA.  WHEN INSTALLING IT IS EASY TO SEE THAT IT IS NOT TRUE SO IT WOBBLES WHILE BEING INSTALLED.  THIS IS A MANUFACTURING DEFECT.  THIS IS THE THIRD FROM INK STAMP SERIES 15HK THAT WE HAVE ENCOUNTERED THIS WITH THIS ISSUE THIS YEAR.  THE WOBBLE IS SUCH THAT AT TORQUE THE GASKET IS CRUSHED ON ONE SIDE AND THE OTHER JUST TOUCHING.  THIS SIDE LOADS THE MOUNTING STUD.  THIS IS A SAFETY OF FLIGHT CONCERN.  THIS IS MY SECOND MFD REPORT ON THIS ISSUE.
